Cardiologists of Singletrack,advice please.

Home Forum Chat Forum Cardiologists of Singletrack,advice please.

Viewing 4 posts - 1 through 4 (of 4 total)
  • Cardiologists of Singletrack,advice please.
  • Premier Icon speedstar
    Subscriber

    Hi
    A very difficult question this. I would ask to speak to a cardiologist. You have a genetic condition that unfortunately puts you at risk of heart attacks much earlier than most. The beta blocker encourages the heart to beat in a rhythmical manner and thus more efficiently. It will limit your max HR though as, well, that’s what it’s supposed to do. I would say that if you are doing exercise then this will encourage a healthier heart although now you know it’s vulnerable I would stay under 130-140 as beyond this the coronary vessel blood flow may get compromised given your underlying atherosclerosis. You need to be able to get a fine medium of health-gaining without going over the top. Best to speak to a cardiologist though.

    Premier Icon scaredypants
    Subscriber

    You’ll be lucky to get specific advice from a real cardiologist from this post – other than by your GP either referring you back to the one from the clinic or writing to them for advice

    I’d say it depends a bit what they think they’re using the beta blocker for (and none of us can know that); purely BP control, pre-emptive for your chest “pain” or just maybe they feel you’ve a bit of heart failure that they’re covering. All I’d say is that you’re on the “typical” candesartan dose for blood pressure rather than the maximal one so if all they’re doing is managing BP there might be scope for an increase and/or there are alternative options too

    Of course, depending on what they’re treating the cardiologist could also ask yr GP to titrate doses upwards

    IANADoctor

    I had a small CVI with good recovery about 7 years ago,when I had raised BP (220/160 on admission )otherwise no cardio-vascular problems of note until about a year ago when i had a couple of episodes of chest “tightness” when riding,one of which commenced prior to riding.Saw GP referred to Rapid Access Chest Pain Clinic,seen about 10 days later,I’d been panicking so much about the appointment that when I got there my BP was 140/105 and pulse 104,with normal ECG.Nurse Specialist started me on 1.25 mg of Bisoprolol for BP and Tachycardia and arranged Coronary Angiography, which showed diffuse narrowing of the arteries on the right side,the cardiologist was happy with my medication ( Clopidogrel 75mg ,Candesartan 8mg,Bisoprolol 1.25mg and Rosuvastatin 30mg for long term familial hyperlipidaemia.Fast forward to now,no chest pain since angiography,BP around 120/70 for last 6 months,resting pulse 64,riding around 5 1/2 hours a week ,but due to ? bisoprolol my perceived exertion and heart rate no longer coordinate,which they did very closely before I started bisoprolol.I want to stop the bisoprolol and see how it goes,but saw GP this week,whose attitude was everythings fine,so why change things? I think it’s a very small dose of beta-blocker and if I became symptomatic again,would have no problem restarting it again,would it hurt to try it against medical advice ?

    Cardiologist did not want to see me post angio,he said my regime was appropriate,and my GP could manage me unless there was further deterioration. I feel a lot better now,but am finding my fitness regime difficult to assess,as I am so used to using a HRM,and training zones,but am now confused by the lack of correlation between heart rate and perceived exertion.I feel the nurse specialist started bisoprolol as she was concerned by my BP and heart rate in clinic,and discounted my anxiety level at the time,I am concerned that I am on a medication unneccessarily.

Viewing 4 posts - 1 through 4 (of 4 total)

The topic ‘Cardiologists of Singletrack,advice please.’ is closed to new replies.